Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 122, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 25, 2001, 6:45 PM MDT for Wallace County, Kansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 6:45 PM MDT (00:45 UTC)
- Expired
- Jun 25, 2001, 7:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Wallace County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:50 PM MDT | Thunderstorm Wind 52 E | Weskan, KS | The strong winds blew down a 8 inch tree limb. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 3057 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS53 KGLD 260046
SVRGLD
KSC199-260145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT MON JUN 25 2001
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WALLACE COUNTY IN WEST CENTRAL KANSAS
* UNTIL 745 PM MDT
* AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTHWEST OF WESKAN...OR ABOUT 14 MILES
WEST OF SHARON SPRINGS...MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA.
HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.
WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES...
COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
$$
LAT...LON 3901 10205 3877 10204 3899 10161 3913 10176
3913 10190
SVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:20 PM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 25, 2:20 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 220 PM MDT MON JUN 25 2001 CONCERN WILL BE WITH TSRA DEVELOPMENT OVER THE TRI STATE AREA THRU MIDWEEK. ATTM TMPS WERE CLIMBING INTO THE 90S THIS AFTN WITH SOME HIGH CLOUDINESS SPILLING INTO THE FA. LOW LVL MOISTURE REMAINS ABUNDANT ACROSS THE CWA WITH DEW POINTS IN THE 50S AND 60S AND A SUBTLE DRY LINE OVER THE WESTERN FA. A 5H/VORT MAX OVER SE COLORADO WILL SLOWLY MOVE ACROSS THE FA LATE THIS AFTN AND TONIGHT. 7H/TMPS WERE COOLER AND 5H/HGHTS WERE WEAKER THAN ALL THE MODELS...INCLUDING THE FAVORABLE ETA...FORECAST THIS MORNING. WITH THIS IN MIND I WILL KEEP POPS IN THE FORECAST TONITE. DESPITE 850/WINDS BETTER THAN 30KTS ACROSS THE EASTERN FA...I BELIEVE THEY WILL DE COUPLE AND WILL KEEP THIS AREA BELOW THE BREEZY CATEGORY. YDAY MODELS HAD A COOL FRONT FORECAST TO MOVE INTO THE N FA TUESDAY MORNING. WITH TODAYS RUN THE FRONT NEVER MAKES IT THIS FAR SOUTH. THE STRONG 5H/RIDGE RESPONSIBLE FOR KEEPING MOST PORTIONS OF THE FA DRY THRU THE WEEKEND BEGINS TO BREAK DOWN SOMEWHAT. MID LVL MOISTURE INCREASES ACROSS THE AREA AND WITH THIS CLOUDINESS AFTN HIGHS SHUD BE A FEW DEGREES COOLER THAN TODAY. BY MIDDAY TUESDAY THE 5H/VORT MAX EITHER WEAKNS AND/OR REDEVELOPS OVER NE NEW MEXICO BY LATE TUESDAY AFTN. A DRY LINE...LIKE TODAY REMAINS ACROSS THE FA AND THE CHANCES FOR TSRA SHUD PERSIST INTO TUESDAY EVENING. WEDNESDAY A WEAK DISTURBANCE FROM THE SW US MOVES ACROSS THE CWA. SOME SE PACIFIC SUBTROPICAL MOISTURE ALSO MOVES WITH THE DISTURBANCE AND THE CHANCES FOR TSRA SHUD INCREASE EVEN MORE WED AFTN/EVE. PART OF THE 5H/HIGH MOVES NORTHEAST INTO THE GREAT LAKES AND MAY AID IN RETREATING A MID LVL LOW PRESSURE SYSTEM OVER THE SE US WWARD ALL THE WAY INTO THE MISSISSIPPI VALLEY THURSDAY. WITH MID LVL MOISTURE REMAINING ACROSS THE CWA THE LOW MAY ACTUALLY INFLUENCE THE FA WEATHER AND I WILL LEAVE TSRA IN THE FORECAST. THE LOW RETREATS EVEN FURTHER WWARD AND ENDS UP IN SE KANSAS FRIDAY. ITS NOT UNTIL THE WEEKEND WHEN ANOTHER 5H/HIGH BUILDS OVER THE SW US AND WILL INFLUENCE THE CWA WEATHER SATURDAY. MOISTURE SHUD BEGIN TO DECREASE AND AFTN HIGHS AGAIN WILL CLIMB INTO THE 90S SUNDAY AND MONDAY. .GLD...NONE. VP
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:11 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 64 min |
| Jun 25, 10:19 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.